Anaphylaxis is the term used to describe an over-allergic reaction. The body becomes flushed and sweaty, the patient feels strong palpitations, becoming short of breath because of narrowing of the airways. The mouth, tongue and lips can swell and there is usually considerable fear associated with the symptoms.
Anaphylaxis can occur from bee/wasp stings, ingestion of certain foods (especially peanuts and eggs) and the use of drugs (both prescription and those of abuse). See Cardiopulmonary resuscitation, and learn the technique.
Any suggestion of a shortness of breath or chest pains – call an ambulance.
Whilst waiting for the ambulance, administer Aconite 6 or Apis 6, four pills every lOmin.
Apply pressure to acupuncture points one inch below the middle of the clavicle (collar bone) on both sides.
Place a few drops of Olbas or lavender oil in steaming water and encourage the patient to do some inhalations.
If the patient loses consciousness, check for breathing and pulse and if necessary commence cardiopulmonary resuscitation.